If you’re using emergency contraceptives to prevent pregnancy after unprotected sex, you might experience a range of side effects on your periods. Emergency contraceptive pills (also known as morning-after pills) are taken to prevent pregnancy after unprotected sex. They work by stopping or delaying ovulation and thickening cervical mucus so sperm can’t travel through the cervix into the uterus where it would become fertilized. When taken within 72 hours of intercourse, most women have no symptoms at all; however, some women experience nausea, vomiting, or stomach cramps within 24 hours of taking an emergency contraceptive pill.
Emergency contraceptive pills are taken to prevent pregnancy after unprotected sex, but they can affect your period.
The most common side effects of emergency contraceptive pills are nausea, vomiting and abdominal pain. These symptoms are caused by the hormone levonorgestrel, which is used in these medications.
The first pill that you take may make your period heavier than usual for about 3-5 days after taking it. However, this effect does not last long enough to affect your fertility or cause pregnancy (unless you have unprotected sex).
Emergency contraceptive pills do not work as well as regular birth control pills when used alone on a regular basis because they do not provide enough protection against sexually transmitted diseases (STDs).
The side effects of morning-after pills on periods include delayed menstruation and spotting.
Delayed Menstruation: The symptoms of delayed menstruation may take up to 72 hours to appear, so if you have taken the pill, your period may not show up for another day or two. If you didn’t use birth control pills for this long before taking them again after being off for a few weeks, then it’s possible that there could be some days when no period appears at all; this could be especially true if you’re taking an extended break between doses (for example six weeks). However, if your previous cycle was regular and predictable—meaning that it always lasted seven days—then chances are good that any skipped cycles won’t affect how long your next one takes place over time either way because they’ll still fall within normal range; in fact this is common among most women who take monthly hormonal contraceptives like Depo-Provera shot injections instead!
Morning-after pills may make your next period heavier or lighter.
Morning-after pills are designed to prevent pregnancy if you’ve had unprotected sex and taken the pill within 72 hours of having unprotected sex. But they don’t work if you’re already pregnant, or if your birth control method has broken down. They can also cause side effects such as nausea and vomiting, headache and dizziness—not all of which have been linked specifically to morning-after pills.
Emergency contraceptives can cause pain, mood changes, and nausea.
The most common side effects of emergency contraceptives include:
- Mood changes, including depression and anxiety.
The following side effects are also possible: headache, dizziness, fatigue (feeling tired), abdominal pain/discomfort and breast tenderness or swelling in women who have had a recent Pap test
The side effects of morning-after pills differ from person to person.
Some women may experience nausea, headaches, and vomiting; others may experience breast tenderness or back pain. Some women will also feel fatigued after using the pill.
The most common side effects of the morning-after pill are nausea (feeling sick), headache, vomiting and stomach upset or cramps; diarrhea; dizziness/lightheadedness; fatigue
Emergency contraceptive pills have a number of side effects
There are many side effects that can occur while using emergency contraceptive pills. The most common side effects are nausea, headache and fatigue.
Morning-after pills have a different effect on periods than other forms of contraception, so it’s important to know what to expect before taking one. Some women may notice changes in their period symptoms or mood following treatment with morning-after pills; however this has not been studied extensively yet and isn’t common enough for us to be able to report on its prevalence in our population.
The side effects of morning-after pills can vary from person to person, but they’re most likely to be mild and temporary. If you’re experiencing any of these symptoms, don’t hesitate to contact your doctor. They are trained on how to treat all kinds of conditions related with birth control options, so they should be able to help you get through this situation without having any significant health problems in the future.